MAUDE Adverse Event Report: MEDTRONIC, INC INTRAKIT; INTRODUCER, CATHETER

MEDTRONIC, INC INTRAKIT; INTRODUCER, CATHETER
Catalog Number INT6F11C2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a 6f intrakit device.There was no damage to the 6f intrakit packaging.The device was removed from packaging per ifu with no issues noted.The device was inspected with no issues.The device was prepped and hydrated per ifu with no issues.During insertion into the patient's radial artery, the hub of the dilator broke.The dilator was stuck inside the sheath.The sheath and part of the dilator that remained inside the sheath was completely removed without the use of any additional equipment.No resistance was encountered when inserting the dilator into the sheath during prep.No resistance was encountered when advancing the device, and no force was used.The device was not bent excessively prior to the detachment.The physician switched the hand of the patient for pci.No injury was reported.
 
Additional Manufacturer Narrative
Product analysis summary: received for analysis was one bloody int6f11c1 6f intrakit introducer.Visual inspection on the introducer sheath exhibited no noticeable defects.The broken dilator tubing was bent approximately 8mm from the break.The dilator tubing was broken at the edge of the hub.Actual physical measurements for outer and inner diameter of the dilator met specification indicating wall thickness is not a contributor to the event.Actual physical measurement of the introducer sheath met specifications.Photo evaluation summary: one photo was received which matched the returned device.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTRAKIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7104225
Report Number1220452-2017-00129
Device Sequence Number1483086
Product Code DYB
UDI-Device Identifier20643169712267
UDI-Public20643169712267
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K162097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2019
Device Catalogue NumberINT6F11C2
Device Lot Number2016105180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;